Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

August 25, 2021Escambia County, Florida

NWS Mobile, AL issued this special weather statement at Aug 25, 2021, 3:07 PM CDT for Escambia County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2021, 3:07 PM CDT (20:07 UTC)
Expired
Aug 25, 2021, 3:45 PM CDT
In force
38 min
Issued by
NWS Mobile, AL
Hail
0.00 in
Wind
40

County Escambia County, FL

The radar

The Mobile radar (KMOB), 102 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.1 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1248 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1248 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1239 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

807 
WWUS84 KMOB 252007
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
307 PM CDT Wed Aug 25 2021
 
FLZ201>204-252045-
Escambia Inland FL-Santa Rosa Coastal FL-Escambia Coastal FL-
Santa Rosa Inland FL-
307 PM CDT Wed Aug 25 2021

...Strong thunderstorms will impact portions of southwestern Santa
Rosa and south central Escambia Counties through 345 PM CDT...

At 307 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Pea Ridge to 4 miles northwest of Oriole Beach.
Movement was west at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Warrington,
Gonzalez, Pace, Gulf Breeze, Goulding, Myrtle Grove, Oriole Beach,
Pea Ridge and Floridatown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3041 8739 3043 8734 3046 8739 3071 8736
      3066 8704 3049 8705 3044 8709 3044 8710
      3052 8710 3058 8718 3057 8719 3049 8715
      3042 8719 3037 8717 3040 8706 3038 8706
      3034 8718 3036 8726 3031 8740
TIME...MOT...LOC 2007Z 085DEG 7KT 3059 8712 3043 8714 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 25, 12:30 PM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Aug 25, 12:30 PM CDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1230 PM CDT Wed Aug 25 2021

.NEAR TERM /Now Through Thursday/...A modest and broad upper
level trof which extends from the extreme southeast states to the
Bahamas advances a bit further eastward into the northeastern Gulf
and adjacent coastal areas through Thursday. Plenty of deep layer
moisture will be in place over the area through the period, with
precipitable water values of 1.7-2.1 inches, and MLCAPE values
look to generally range from 1500-2500 J/kg this afternoon and
mainly 1000-1500 J/kg on Thursday.  A weak surface trof which
currently extends from southeast Louisiana to across the forecast
area and into east central Alabama will serve as a focus to
initiate convection today, supporting likely pops for much of the
area which then diminishes during the evening hours. The surface
trof is expected to shift west of the area during the remainder of
the period with a surface ridge over the western Atlantic and
extreme southeast states meanwhile building westward across the
forecast area. This promotes a light southeasterly flow over the
area and am expecting scattered convective development, although
coverage looks to be a bit higher over the far western portion of
the area near the departing weak surface trof. Shear values remain
low, although given the higher MLCAPE values this afternoon, may
see some nuisance flooding issues from slow moving storms and
some storms may produce strong wind gusts. Highs this afternoon
range from the upper 80s at the immediate coast to the lower 90s
elsewhere. Highs on Thursday will be mostly in the lower 90s. Lows
tonight will be in the lower 70s except for mid 70s near the
coast. A low risk of rip currents continues through tonight, then
a moderate risk is expected for Thursday. /29

&&

.AVIATION...
18Z issuance...Scattered to numerous showers and storms develop
across the area this afternoon then diminish this evening.
Isolated to scattered showers and storms develop again across the
area late from early to late morning on Thursday, with the higher
coverage expected over southeast Mississippi, extreme southwest
Alabama and the far western Florida panhandle. VFR conditions
prevail except for MVFR conditions with the stronger showers and
storms. Southeasterly winds 5 to 10 knots this afternoon become
light this evening then return to 5 to 10 knots Thursday morning.
/29

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Aug 25, 1:17 PM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Mobile AL
117 PM CDT Wed Aug 25 2021

ALZ265-251900-
Mobile Coastal AL-
117 PM CDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of south central Mobile
County through 200 PM CDT...

At 116 PM CDT, Doppler radar was tracking a strong thunderstorm
producing a waterspout south of Dauphin Island, moving northwest at
20 mph.

HAZARD...Waterspouts and winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Waterspouts can easily overturn boats and create locally
         hazardous waters. Gusty winds could knock down tree limbs
         and blow around unsecured objects.

Locations impacted include...
Dauphin Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3026 8815 3033 8819 3036 8819 3037 8822
      3036 8825 3033 8826 3036 8826 3042 8811
      3033 8814 3033 8813 3029 8812 3032 8816
      3031 8816 3025 8808 3025 8818
TIME...MOT...LOC 1816Z 153DEG 17KT 3023 8806

WATERSPOUT...OBSERVED
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Special weather statement, Aug 25, 1:35 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Mobile AL
135 PM CDT Wed Aug 25 2021

ALZ264-266-251915-
Baldwin Coastal AL-Baldwin Central AL-
135 PM CDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of southwestern Baldwin
County through 215 PM CDT...

At 135 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles northwest of Magnolia Springs, or 5 miles east of Point Clear,
moving northwest at 5 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Daphne, Fairhope, Point Clear, Magnolia Springs, Summerdale and
Silverhill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3037 8784 3039 8783 3039 8781 3041 8782
      3042 8783 3039 8785 3039 8784 3038 8784
      3038 8787 3041 8791 3047 8792 3048 8794
      3055 8790 3064 8792 3070 8786 3048 8768
      3035 8783
TIME...MOT...LOC 1835Z 136DEG 5KT 3047 8782

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Special weather statement, Aug 25, 2:07 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Mobile AL
207 PM CDT Wed Aug 25 2021

FLZ203>205-251945-
Okaloosa Inland FL-Santa Rosa Coastal FL-Santa Rosa Inland FL-
207 PM CDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of southwestern
Okaloosa and east central Santa Rosa Counties through 245 PM CDT...

At 206 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Valparaiso, moving west at 30 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Milton, Bagdad, Point Baker and Roeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3052 8701 3053 8700 3053 8699 3055 8700
      3058 8698 3060 8702 3059 8703 3057 8700
      3055 8702 3054 8704 3052 8704 3052 8710
      3053 8710 3079 8705 3068 8649 3055 8651
      3056 8653 3050 8656
TIME...MOT...LOC 1906Z 098DEG 26KT 3060 8659

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Special weather statement, Aug 25, 2:28 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Mobile AL
228 PM CDT Wed Aug 25 2021

ALZ263-265-252015-
Mobile Coastal AL-Mobile Central AL-
228 PM CDT Wed Aug 25 2021

...Strong thunderstorms will impact portions of southwestern Mobile
County through 315 PM CDT...

At 228 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near I10 And I65 to 4 miles west of Point
Clear. Movement was west at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Midtown Mobile, Tillmans Corner, Theodore, Grand Bay, Tanner
Williams, I10 And I65 and Mobile Regional Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3042 8838 3048 8840 3080 8841 3080 8835
      3071 8806 3065 8803 3065 8805 3064 8806
      3061 8805 3059 8806 3057 8809 3054 8808
      3051 8810 3047 8810 3045 8811 3041 8811
TIME...MOT...LOC 1928Z 101DEG 18KT 3066 8808 3048 8800

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 25, 2:44 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Mobile AL
244 PM CDT Wed Aug 25 2021

ALZ262-264-FLZ201-252030-
Baldwin Central AL-Baldwin Inland AL-Escambia Inland FL-
244 PM CDT Wed Aug 25 2021

...Strong thunderstorms will impact portions of central Baldwin and
northwestern Escambia Counties through 330 PM CDT...

At 243 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Atmore to 9 miles
northeast of Robertsdale. Movement was west at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bay Minette, Robertsdale, Loxley, Stapleton and Silverhill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3052 8789 3111 8778 3106 8762 3100 8762
      3100 8745 3056 8753
TIME...MOT...LOC 1943Z 096DEG 8KT 3094 8754 3064 8760

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 25, 3:07 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
307 PM CDT Wed Aug 25 2021

FLZ201>204-252045-
Escambia Inland FL-Santa Rosa Coastal FL-Escambia Coastal FL-
Santa Rosa Inland FL-
307 PM CDT Wed Aug 25 2021

...Strong thunderstorms will impact portions of southwestern Santa
Rosa and south central Escambia Counties through 345 PM CDT...

At 307 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Pea Ridge to 4 miles northwest of Oriole Beach.
Movement was west at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Warrington,
Gonzalez, Pace, Gulf Breeze, Goulding, Myrtle Grove, Oriole Beach,
Pea Ridge and Floridatown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3041 8739 3043 8734 3046 8739 3071 8736
      3066 8704 3049 8705 3044 8709 3044 8710
      3052 8710 3058 8718 3057 8719 3049 8715
      3042 8719 3037 8717 3040 8706 3038 8706
      3034 8718 3036 8726 3031 8740
TIME...MOT...LOC 2007Z 085DEG 7KT 3059 8712 3043 8714

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 1:17 PM CDTSpecial Weather StatementMOBMobile43 min
Aug 25, 1:28 PM CDTSpecial Marine WarningMOB32 min
Aug 25, 1:35 PM CDTSpecial Weather StatementMOBBaldwin40 min
Aug 25, 2:27 PM CDTSpecial Marine WarningMOB33 min
Aug 25, 2:28 PM CDTSpecial Weather StatementMOBMobile47 min
Aug 25, 2:44 PM CDTSpecial Weather StatementMOBBaldwin46 min
Aug 25, 3:05 PM CDTSpecial Marine WarningMOB55 min
Aug 25, 5:46 PM CDTSpecial Weather StatementMOBClarke44 min
Aug 25, 2:07 PM CDTSpecial Weather StatementMOBOkaloosa, Santa Rosa38 min
Aug 25, 3:27 PM CDTAreal Flood AdvisoryMOBEscambia3 hr
Aug 25, 6:39 PM CDTSpecial Weather StatementMOBWayne51 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.